A model based on nonlinear oscillations to explain jumps on creep curves

Ananthakrishna, G. ; Sahoo, D. (1981) A model based on nonlinear oscillations to explain jumps on creep curves Journal of Physics D: Applied Physics, 14 (11). pp. 2081-2090. ISSN 0022-3727

Full text not available from this repository.

Official URL: http://iopscience.iop.org/0022-3727/14/11/015

Related URL: http://dx.doi.org/10.1088/0022-3727/14/11/015


A dislocation transformation model with three types of dislocations-namely the mobile, the immobile and those with clouds of solute atoms-is considered. Some physically reasonably reactions are postulated, leading to a coupled set of nonlinear differential equations for the rate of change of their densities. The basic idea of Cottrell's mechanism has been incorporated. It is shown that these equations admit a class of periodic solutions called limit cycles which are typical of nonlinear systems, suggesting that nonlinearity plays a fundamental role in the model. The rate equations are solved on a computer to obtain the oscillatory behaviour of the densities and hence leading to steps on the creep curve. The theory predicts that there is a range of temperature over which the phenomenon can occur, in agreement with the experiment of L.N. Zagorukuyko et al. (1977). The theory also reproduces other normal forms of creep curves.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics.
ID Code:91324
Deposited On:18 May 2012 07:21
Last Modified:18 May 2012 07:21

Repository Staff Only: item control page